Alert archive / Vermont / Tornado Warnings in 2010

Tornado Warning 1, NWS Burlington, VT

May 26, 2010Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this tornado warning at May 26, 2010, 9:52 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2010, 9:52 PM EDT (01:52 UTC)
Expired
May 26, 2010, 10:15 PM EDT
In force
23 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 111 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WFUS51 KBTV 270152
TORBTV
VTC021-027-270215-
/O.NEW.KBTV.TO.W.0001.100527T0152Z-100527T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
952 PM EDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
  EASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 1015 PM EDT

* AT 948 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR PROCTOR...MOVING SOUTHEAST
  AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH CLARENDON...SHREWSBURY...CUTTINGSVILLE...MT. 
  HOLLY...RUTLAND. 

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...TAKE SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN A MOBILE HOME OR VEHICLE...LEAVE IT AND GET INSIDE A STRONG
BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM THURSDAY
MORNING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4345 7268 4335 7295 4367 7316 4376 7294
TIME...MOT...LOC 0152Z 333DEG 32KT 4363 7298

$$

BANACOS
2 follow-up statements
563 
WWUS51 KBTV 270201
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1001 PM EDT WED MAY 26 2010

VTC021-027-270215-
/O.CON.KBTV.TO.W.0001.000000T0000Z-100527T0215Z/
WINDSOR VT-RUTLAND VT-
1001 PM EDT WED MAY 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR EAST
CENTRAL RUTLAND AND WEST CENTRAL WINDSOR COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR NORTH
CLARENDON...MOVING SOUTHEAST AT 35 MPH.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4359 7310 4367 7286 4345 7268 4335 7295
TIME...MOT...LOC 0201Z 333DEG 32KT 4356 7293

$$

BANACOS
080 
WWUS51 KBTV 270215
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1015 PM EDT WED MAY 26 2010

VTC021-027-270224-
/O.EXP.KBTV.TO.W.0001.000000T0000Z-100527T0215Z/
WINDSOR VT-RUTLAND VT-
1015 PM EDT WED MAY 26 2010

...THE TORNADO WARNING FOR CENTRAL RUTLAND AND WEST CENTRAL WINDSOR
COUNTIES WILL EXPIRE AT 1015 PM EDT...

THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...THE SEVERE 
THUNDERSTORM WARNING DOES CONTINUE FOR RUTLAND AND WINDSOR COUNTIES 
THROUGH 1030 PM...WITH WIND GUSTS TO 70 MPH POSSIBLE.  

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4359 7310 4367 7286 4345 7268 4335 7295
TIME...MOT...LOC 0214Z 333DEG 32KT 4346 7286

$$

BANACOS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this tornado warning went out at May 26, 7:23 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 26, 7:23 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
723 PM EDT WED MAY 26 2010

.SYNOPSIS...
A WEAK FRONT WILL MOVE INTO THE REGION THIS EVENING AND
COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS...A FEW
THUNDERSTORMS MAY DEVELOP. STRONG GUSTY WINDS WOULD ALSO BE
POSSIBLE WITH THE THUNDERSTORMS. A TREND TOWARD COOLER AND DRIER
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 333 PM EDT WEDNESDAY...HOT AFTERNOON ACROSS THE CWA WILL
TRANSLATE INTO THE EVENING HRS AHEAD OF FRNTL BOUNDARY. CLUSTER
OF TRW OVER ONTARIO/QUEBEC NOSING SE AND LOOK TO AFFECT WESTERN
PORTIONS OF THE CWA THRU EARLY EVENING. BEST DYNAMICS ATTM APPEAR
TO BE CONCENTRATED OVER N NY...AS CVLY EAST BECM MORE CAPPED AS
AIRMASS DRIES OUT. WILL CONTINUE MENTION SL CHANCE OF TRW/RW FOR
FROPA TNGT. STRONG INSTAB OVER N NY/ST LAW VALLEY WILL CONTINUE
INTO EARLY EVENING...W/ CONVECTIVE PARAMETERS SUGGESTING WIND/HAIL
THREAT IF STORMS DO WORK INTO AREA AND WILL HAVE TO BE MONITORED
THIS EVENING. TD/S IN THE 70S TAPERS OFF SHARPLY WORKING EAST. NOT
EXPECTING WIDESPREAD TRW ACTIVTY IF IT DOES DEVELOP. LATEST SWOMCD
DOES INDICATE POTENTIAL FOR LATER WATCH. SOME RECORD TEMPS HAVE
BEEN RECORDED AND STATEMENT WILL BE ISSUED LATER THIS AFTERNOON.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 333 PM EDT WEDNESDAY...MDLS KEEP REMNANTS OF FRNTL BOUNDARY
LINGERING OVER WESTERN NY/PA DURING THE DAY THURSDAY. VERY CLOSE
TO CLIPPING WESTERN PORTIONS OF THE CWA AS BOUNDARY COULD MEANDER
INTO SW CWA DURING THE DAY. WILL MENTION POPS OVER THIS AREA W/
CHANCE OVER ST LAW VALLEY TO SL CHANCE OVER DACKS/SC VT. SOME LGT
-RW FOR MORNING HRS...THEN CHANCE FOR A TRW AS DAYTIME HEATING
INCR INSTABILITY ALONG THE FRNT. RIDGE WILL NOSE BACK INTO THE
AREA THURSDAY NGT INTO FRIDAY. MORNING HRS EXPECTED TO SEE
LEFTOVER CLDS TO THE SOUTH BFR RIDGE IN PLACE OVER ENTIRE CWA FOR
NICE DAY FRIDAY. TEMPS FOR FRI/FRI NGT EXPECTED TO BE MORE NEAR
NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 352 PM EDT WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL BE
OVER THE REGION SATURDAY AND SUNDAY...WITH FAIR AND DRY WEATHER
EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST FROM THE EASTERN
GREAT LAKES ON MONDAY AND WILL MOVE SOUTH OF THE REGION BY TUESDAY
AFTERNOON. EXPECTING SOME SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION MONDAY AFTERNOON. EXPECTING MORE SHOWERS AND
THUNDERSTORMS MONDAY NIGHT AND TUESDAY...AS THE COLD FRONT SLOWLY
WORKS THROUGH THE REGION. A RIDGE OF HIGH PRESSURE WILL THEN BUILD
INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING COOLER
TEMPERATURES AND FAIR AND DRY WEATHER. HAVE GENERALLY FOLLOWED
GRIDDED MOS GUIDANCE FOR MAX AND MIN TEMPERATURES THROUGH THE
PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...MAINLY VFR EXPECTED THROUGH THE FIRST 24
HOURS. MAIN CONCERN FOR THE PERIOD IS STRONG THUNDERSTORMS
DEVELOPING ALONG THE CHAMPLAIN VALLEY THIS EVENING. KBTV AND KPBG
CAN EXPECT A PERIOD OF NORTH WINDS GUSTING TO 35 KNOTS AND MVFR
VISIBILITY IN MODERATE THUNDERSTORMS THROUGH 01Z...WITH VICINITY
THUNDER THROUGH 02Z. OTHERWISE...EXPECT MOSTLY CLEAR SKIES AND
LIGHT NORTH TO NORTHEAST WINDS FOR THE REMAINDER OF THE PERIOD.

OUTLOOK 18Z MONDAY THROUGH MONDAY...
00Z FRIDAY THROUGH 00Z TUESDAY...MAINLY VFR UNDER HIGH PRESSURE.
LATE DAY SHOWERS AND THUNDERSTORMS POSSIBLE AFTER 18Z MONDAY AS
SURFACE FRONT APPROACHES.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...WGH
AVIATION...MB
Hazardous weather outlook, May 26, 4:23 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
423 PM EDT WED MAY 26 2010

NYZ026>031-034-035-087-VTZ001>012-016>019-272030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
423 PM EDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR SOME STRONG THUNDERSTORMS THROUGH EARLY THIS EVENING.
THE BEST CHANCE FOR STRONG THUNDERSTORMS IS ACROSS THE SAINT LAWRENCE
VALLEY AND THE ADIRONDACKS IN NORTHERN NEW YORK. AN ISOLATED
THUNDERSTORM IS ALSO POSSIBLE ACROSS THE NORTHERN GREEN MOUNTAINS
IN VERMONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 8:28 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
828 PM EDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             COLCHESTER              44.54N 73.15W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

0813 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            DIME TO NICKEL SIZE HAIL

0815 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            BOAT BLOWN OFF TRAILER AND 12-INCH DIAMETER BRANCH BLOWN
            DOWN.

0820 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

&&

MB
Local storm report, May 26, 8:44 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
844 PM EDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             COLCHESTER              44.54N 73.15W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

0813 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            DIME TO NICKEL SIZE HAIL

0815 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            BOAT BLOWN OFF TRAILER AND 12-INCH DIAMETER BRANCH BLOWN
            DOWN.

0820 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0828 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0835 PM     TSTM WND DMG     ALTONA                  44.89N 73.66W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES AND POWER LINES DOWN.

0835 PM     HAIL             BURLINGTON              44.49N 73.23W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL IN DOWNTOWN BURLINGTON.

0840 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

&&

MB
Local storm report, May 26, 9:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
911 PM EDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     GEORGIA CENTER          44.73N 73.12W
05/26/2010                   FRANKLIN           VT   PUBLIC

            PART OF A ROOF TORN OFF A HOUSE.

0810 PM     HAIL             WEST MILTON             44.65N 73.17W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER SIZE HAIL AS WELL AS DOWNED LARGE TREES ON
            SANDERSON RD.

0810 PM     TSTM WND DMG     WEST MILTON             44.63N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            TREES DOWN. ALSO REPORTED QUARTER-SIZE HAIL.

0810 PM     TSTM WND DMG     5 W CHAMPLAIN           44.99N 73.55W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES DOWN ALONG ROUTE 11 ABOUT 5 MILES WEST OF
            CHAMPLAIN...ESTIMATED WIND GUST OF 60 MPH OR GREATER.

0810 PM     TSTM WND DMG     WEST MILTON             44.65N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWNED BY THUNDERSTORM WINDS AS WELL AS
            QUARTER SIZE HAIL ON SANDERSON ROAD.

0812 PM     HAIL             COLCHESTER              44.54N 73.15W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

0813 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            DIME TO NICKEL SIZE HAIL

0815 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            BOAT BLOWN OFF TRAILER AND 12-INCH DIAMETER BRANCH BLOWN
            DOWN.

0820 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0820 PM     TSTM WND DMG     ALTONA                  44.89N 73.66W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES AND POWER LINES DOWN.

0828 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0835 PM     HAIL             BURLINGTON              44.49N 73.23W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL IN DOWNTOWN BURLINGTON.

0840 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0850 PM     HAIL             CHARLOTTE               44.31N 73.26W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0909 PM     HAIL             KEESEVILLE              44.50N 73.48W
05/26/2010  E1.00 INCH       CLINTON            NY   PUBLIC

&&

MB
Local storm report, May 26, 9:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
924 PM EDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     WEST MILTON             44.63N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            TREES DOWN. ALSO REPORTED QUARTER-SIZE HAIL.

0810 PM     TSTM WND DMG     5 W CHAMPLAIN           44.99N 73.55W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES DOWN ALONG ROUTE 11 ABOUT 5 MILES WEST OF
            CHAMPLAIN...ESTIMATED WIND GUST OF 60 MPH OR GREATER.

0810 PM     HAIL             WEST MILTON             44.65N 73.17W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER SIZE HAIL AS WELL AS DOWNED LARGE TREES ON
            SANDERSON RD.

0810 PM     TSTM WND DMG     WEST MILTON             44.65N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWNED BY THUNDERSTORM WINDS AS WELL AS
            QUARTER SIZE HAIL ON SANDERSON ROAD.

0810 PM     TSTM WND DMG     GEORGIA CENTER          44.73N 73.12W
05/26/2010                   FRANKLIN           VT   PUBLIC

            PART OF A ROOF TORN OFF A HOUSE.

0812 PM     HAIL             COLCHESTER              44.54N 73.15W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

0813 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            DIME TO NICKEL SIZE HAIL

0815 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            BOAT BLOWN OFF TRAILER AND 12-INCH DIAMETER BRANCH BLOWN
            DOWN.

0820 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0820 PM     TSTM WND DMG     ALTONA                  44.89N 73.66W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES AND POWER LINES DOWN.

0825 PM     TSTM WND DMG     COLCHESTER              44.55N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWN...20 FOOT MAPLE SNAPPED AND TREE ON
            HOUSE ON CREEK GLEN ROAD.

0828 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0835 PM     HAIL             BURLINGTON              44.49N 73.23W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL IN DOWNTOWN BURLINGTON.

0840 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0850 PM     HAIL             CHARLOTTE               44.31N 73.26W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0909 PM     HAIL             KEESEVILLE              44.50N 73.48W
05/26/2010  E1.00 INCH       CLINTON            NY   PUBLIC

&&

SCOTTW
Special weather statement, May 26, 9:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
925 PM EDT WED MAY 26 2010

VTZ003-005>008-017-270215-
CALEDONIA VT-EASTERN CHITTENDEN VT-LAMOILLE VT-ORLEANS VT-
WASHINGTON VT-WESTERN CHITTENDEN VT-
925 PM EDT WED MAY 26 2010

...A STRONG THUNDERSTORM WILL AFFECT CALEDONIA...CHITTENDEN...
LAMOILLE...ORLEANS AND WASHINGTON COUNTIES...

AT 918 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR UNDERHILL
STATE PARK...MOVING SOUTH AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR MOSCOW AROUND 930 PM...WATERBURY CENTER
AROUND 945 PM AND MORETOWN AROUND 1000 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM THURSDAY
MORNING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4424 7220 4425 7284 4460 7298 4467 7249

BANACOS
Local storm report, May 26, 9:35 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
935 PM EDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             WEST MILTON             44.65N 73.17W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

            QUARTER SIZE HAIL AS WELL AS DOWNED LARGE TREES ON
            SANDERSON RD.

0810 PM     TSTM WND DMG     5 W CHAMPLAIN           44.99N 73.55W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES DOWN ALONG ROUTE 11 ABOUT 5 MILES WEST OF
            CHAMPLAIN...ESTIMATED WIND GUST OF 60 MPH OR GREATER.

0810 PM     TSTM WND DMG     WEST MILTON             44.65N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWNED BY THUNDERSTORM WINDS AS WELL AS
            QUARTER SIZE HAIL ON SANDERSON ROAD.

0810 PM     TSTM WND DMG     GEORGIA CENTER          44.73N 73.12W
05/26/2010                   FRANKLIN           VT   PUBLIC

            PART OF A ROOF TORN OFF A HOUSE.

0810 PM     TSTM WND DMG     WEST MILTON             44.63N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            TREES DOWN. ALSO REPORTED QUARTER-SIZE HAIL.

0812 PM     HAIL             COLCHESTER              44.54N 73.15W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

0813 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            DIME TO NICKEL SIZE HAIL

0815 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            BOAT BLOWN OFF TRAILER AND 12-INCH DIAMETER BRANCH BLOWN
            DOWN.

0820 PM     HAIL             MILTON                  44.64N 73.11W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0820 PM     TSTM WND DMG     ALTONA                  44.89N 73.66W
05/26/2010                   CLINTON            NY   PUBLIC

            TREES AND POWER LINES DOWN.

0825 PM     TSTM WND DMG     COLCHESTER              44.55N 73.17W
05/26/2010                   CHITTENDEN         VT   PUBLIC

            LARGE TREES DOWN...20 FOOT MAPLE SNAPPED AND TREE ON
            HOUSE ON CREEK GLEN ROAD.

0828 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0835 PM     HAIL             BURLINGTON              44.49N 73.23W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL IN DOWNTOWN BURLINGTON.

0840 PM     HAIL             WINOOSKI                44.50N 73.19W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0840 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
05/26/2010                   CLINTON            NY   EMERGENCY MNGR

            TREE DOWN ON MOBILE HOME ON QUALITY PINES ROAD NEAR EXIT
            36 ON I-87.

0850 PM     HAIL             CHARLOTTE               44.31N 73.26W
05/26/2010  E1.00 INCH       CHITTENDEN         VT   PUBLIC

0909 PM     HAIL             KEESEVILLE              44.50N 73.48W
05/26/2010  E1.00 INCH       CLINTON            NY   PUBLIC

0915 PM     TSTM WND DMG     BRISTOL                 44.14N 73.08W
05/26/2010                   ADDISON            VT   AMATEUR RADIO

            LIMBS DOWN.

0915 PM     TSTM WND DMG     MIDDLEBURY              44.01N 73.16W
05/26/2010                   ADDISON            VT   AMATEUR RADIO

            TREES AND POWER LINES DOWN IN MIDDLEBURY.

&&

MB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:10 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Washington65 min
May 26, 8:44 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor61 min
May 26, 9:09 PM EDTSevere Thunderstorm WarningBTVAddison66 min
May 26, 9:25 PM EDTSpecial Weather StatementBTVLamoille, Washington50 min
May 26, 9:37 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor53 min
May 26, 10:26 PM EDTSpecial Weather StatementBTVOrange64 min
May 26, 10:33 PM EDTSpecial Weather StatementBTVWindsor57 min
May 27, 12:38 AM EDTSpecial Weather StatementBTVRutland52 min

Nearby

Tornado Warnings in Vermont, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.